Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 334, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 11, 2024, 8:10 AM EST for Forsyth County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2024, 8:10 AM EST (13:10 UTC)
- Expired
- Dec 11, 2024, 11:43 AM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Forsyth County, GA
The radar
The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1).
- Action stage
- 4 ft
- Minor stage
- 6 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
809
WGUS42 KFFC 111310
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
810 AM EST Wed Dec 11 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC117-120115-
/O.NEW.KFFC.FL.W.0334.241211T1310Z-000000T0000Z/
/CMGG1.1.ER.241211T1135Z.241211T1245Z.000000T0000Z.UU/
810 AM EST Wed Dec 11 2024
...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Creek at GA 9 near Cumming.
* WHEN...From this morning until further notice.
* IMPACTS...At 6.0 feet, Flood stage is reached. Minor flooding will
expand into the natural flood plain of the creek upstream and
downstream from the gage at Atlanta Highway or Georgia Highway 9.
Large portions of the sidewalk and boardwalk of the Big Creek
Greenway will begin to flood. The areas under the Georgia 400
Highway and McFarland Road will be covered with around one foot of
water. A portion of the sidewalk under Majors Road will be covered
with around two feet of water.
* ADDITIONAL DETAILS...
- At 7:45 AM EST Wednesday the stage was 6.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:45 AM EST Wednesday was 6.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 6.0 feet.
- Flood History...This crest compares to a previous crest of
6.1 feet on 03/12/2023.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$1 follow-up statement
062
WGUS82 KFFC 111643
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1143 AM EST Wed Dec 11 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek at GA 9 near Cumming affecting Forsyth County.
GAC117-111745-
/O.CAN.KFFC.FL.W.0334.000000T0000Z-241211T1643Z/
/CMGG1.1.ER.241211T1135Z.241211T1345Z.241211T1532Z.UU/
1143 AM EST Wed Dec 11 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek at GA 9 near Cumming.
* ADDITIONAL DETAILS...
- At 10:45 AM EST Wednesday the stage was 5.9 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
3410 8425 3411 8424
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 6:30 AM EST, 1 hour 40 minutes earlier. Its key messages:
- Updated at 626 AM EST Wed Dec 11 2024
- There is a marginal risk (level 1 of 5) of severe weather in the southeastern counties of the CWA.
- Winds this afternoon could gust up to 30 mph. Given the recent rainfall, trees may be more prone to falling.
- A few light rain showers could occur, especially over north Georgia, this weekend.
Area forecast discussion, Dec 11, 6:30 AM EST, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 630 AM EST Wed Dec 11 2024 ...New 12Z Aviation Discussion... .KEY MESSAGES... Updated at 626 AM EST Wed Dec 11 2024 - There is a marginal risk (level 1 of 5) of severe weather in the southeastern counties of the CWA. - Winds this afternoon could gust up to 30 mph. Given the recent rainfall, trees may be more prone to falling. - A few light rain showers could occur, especially over north Georgia, this weekend. && .SHORT TERM... (Today through Thursday) Issued at 242 AM EST Wed Dec 11 2024 Showers with a few rumbles of thunder continue across central and north GA tonight. Some area in the southeast CWA could still see as much as 1.5" of rainfall before the event is through. Northwest GA will likely see little to no further accumulations. As the cold front moves through this morning, precip should quickly clear out of the area with clear skies on the backside. Given synoptic support and shear, weak CAPE in the southeastern CWA will continue to pose a low end threat of severe weather. The mountains of north GA could see a flurry or two as cold air quickly moves in. No accumulations are expected at this time and wintry impacts are not anticipated. Winds at 10 to 20 mph, gusting up to 30mph, out of the W and NW will follow the cold front this afternoon. Given recent rainfall and saturated soils, trees may be more prone to falling. Conditions dry out in the post frontal air. Temperatures cool Wednesday night back into the mid 20s to low 30s and frost will likely be back on the table through the rest of the short-term outlook. && .LONG TERM... (Thursday night through Tuesday) Issued at 242 AM EST Wed Dec 11 2024 Friday & The Weekend: The two features to watch over during this period will be a trough lifting out of the Plains and a surface high over the Northeast. The core of the trough looks like it will pass well to our north. However as the trough axis swings through it may generate sufficient mid and upper level lift to produce light rain showers between Saturday afternoon and Sunday. The rain potential should be highest in north Georgia. Guidance from the GEFS and EPS continues to favor modest precipitation totals (0.01 to 0.25 inches). The surface high over the northeast will be a significant driver of our local temperatures because it will favor wedging in the lee of the Appalachians through Sunday. The presence of the wedge should limit high temperatures in northeast Georgia to the lower 50s Friday, Saturday & Sunday, while central Georgia should warm into the 60s over the weekend. Next Week: Ensemble guidance favors a fairly open storm track across the Lower 48 next week. This should lead to a series of fast moving and weaker shortwave troughs. It is possible that one or more of them could bring light precipitation to Georgia over the course of the week. However meteograms of the EPS and GEFS members show a very high degree of variance amongst the individual ensemble members when it comes to precipitation timing. Thus while the odds of some rain between next Tuesday and Friday are decent, confidence in the timing of any rainfall remains very low. Forecast confidence in a shift towards above average temperatures next week is higher, with the majority of the ensemble members favoring above average high temperatures between Monday and Thursday. && .AVIATION... (12Z TAFS) Issued at 626 AM EST Wed Dec 11 2024 Mostly MVFR with some brief VFR conditions will continue to improve through the morning hours. Precip has mostly moved into east central GA, though a few sprinkle may still be had in the metro. Winds will continue to pick up from the WNW sustained at 10 to 20 kts, gusting to 30 kts. Skies clear by the afternoon. Winds drop below 10kts overnight. //ATL Confidence...12Z Update... Medium confidence cigs lifting and peak wind gusts. High confidence all other elements. SM && .PRELIMINARY POINT TEMPS/POPS... Athens 60 32 52 32 / 80 0 0 0 Atlanta 50 32 51 35 / 40 0 0 0 Blairsville 46 25 49 29 / 60 0 0 0 Cartersville 48 29 50 31 / 20 0 0 0 Columbus 58 33 55 35 / 30 0 0 0 Gainesville 55 32 52 34 / 60 0 0 0 Macon 63 32 54 32 / 90 0 0 0 Rome 48 29 50 30 / 20 0 0 0 Peachtree City 52 30 51 32 / 40 0 0 0 Vidalia 70 34 55 36 / 100 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SM LONG TERM....Albright AVIATION...SM
Hazardous weather outlook, Dec 11, 4:46 AM EST, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 446 AM EST Wed Dec 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 446 AM EST Wed Dec 11 2024 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... The threat for localized flooding has largely diminished. Isolated thunderstorms capable of gusty winds will be possible this morning across east central Georgia, well south of the Interstate 20 corridor. Gusty conditions are expected this afternoon and evening, with northwest winds approaching 20 mph and gusts of 25 to 30 mph. With recent rainfall and saturated soils, trees may be more prone to falling. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 6:56 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Dec 11, 10:47 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 8 hr |
| Dec 11, 11:46 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 19 hr |
| Dec 11, 2:41 PM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 44 hr |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.